Alert archive / Virginia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 2, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Feb 4, 2006, 3:05 PM EST for Pittsylvania County, Virginia. It was in force for 34 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 4, 2006, 3:05 PM EST (20:05 UTC)
- Expired
- Feb 4, 2006, 3:39 PM EST
- In force
- 34 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
County Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 75 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 4, 3:08 PM EST | TSTM WND GST 0 | Callands, VA | WIND BLOWS ROOF OFF STRUCTURE |
| Feb 4, 3:15 PM EST | TORNADO | 10 W Chatham, VA | NUMEROUS TREES DOWN. PAGES FROM BIBLE AND HYMNALS ON PROPERTY FROM DAMAGED CHURCH UP THE ROAD. |
| Feb 4, 3:15 PM EST | TORNADO | Callands, VA | TWO HOUSES DAMAGED. CHURCH DAMAGED. LARGE TREES AND POWER LINES BLOWN DOWN. |
| Feb 4, 3:20 PM EST | TORNADO | 3 W Climax, VA | A COUPLE LARGE TREES UPROOTED. TIN ROOF BLOWN OFF BARN. TIN DEBRIS WRAPPED AROUND TREES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.1 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 399 m²/s²
- 0-3 km storm-relative helicity
- 591 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 042005
SVRRNK
VAC143-042045-
/O.NEW.KRNK.SV.W.0002.060204T2005Z-060204T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
305 PM EST SAT FEB 4 2006
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 345 PM EST
* AT 305 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR SWANSONVILLE...OR ABOUT 5
MILES SOUTH OF CALLANDS...AND MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
SWANSONVILLE...
CALLANDS...
CLIMAX...
GRETNA...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3710 7929 3713 7925 3711 7920 3705 7918
3665 7955 3671 7966 3676 7966 3689 7962
3701 7954 3703 7951 3701 7947 3706 7948
3706 7941 3714 7933
$$
KK1 follow-up statement
000
WWUS51 KRNK 042039
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
338 PM EST SAT FEB 4 2006
VAC143-042046-
/O.CAN.KRNK.SV.W.0002.000000T0000Z-060204T2045Z/
PITTSYLVANIA VA-
338 PM EST SAT FEB 4 2006
...THE SEVERE THUNDERSTORM WARNING FOR PITTSYLVANIA COUNTY IS
CANCELLED...
THUNDERSTORMS HAVE WEAKEN BELOW SEVERE LIMITS AND WILL MOVE EAST
OUT OF PITTSYLVANIA COUNTY. ADDITIONAL SHOWERS AND THUNDERSTORMS
ARE POSSIBLE THIS AFTERNOON.
STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR
THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM
RELATED DAMAGE TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO
IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN
BLACKSBURG.
LAT...LON 3710 7929 3713 7925 3711 7920 3705 7918
3665 7955 3671 7966 3676 7966 3689 7962
3701 7954 3703 7951 3701 7947 3706 7948
3706 7941 3714 7933
$$
KKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 4, 12:50 PM EST, 2 hours 15 minutes earlier.
Area forecast discussion, Feb 4, 12:50 PM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1250 PM EST SAT FEB 4 2006
.SHORT TERM (SVR POTENTIAL)...
THE LATEST FROM SPC...
SEVERE POTENTIAL WILL INCREASE THROUGH 21Z WITH CONVECTION MOVING
NEWD ACROSS ERN HALF SC...INTO CENTRAL/SRN NC. DAMAGING GUSTS AND A
TORNADO OR TWO ARE POSSIBLE. AREA WILL BE MONITORED FOR POSSIBLE WW.
GRADUAL DESTABILIZATION OF AIR MASS IS UNDERWAY AS WEAK SFC HEATING
-- MODULATED BY CLOUD COVER -- COMBINES WITH WAA TO BOOST SFC
THETAE. AS A RESULT...MODIFIED RUC SOUNDINGS SUGGEST CINH WEAKENING
AND LIFTED PARCELS OVER REGION ARE BECOMING SFC BASED WITH SBCAPES
AROUND 500 J/KG JUST AHEAD OF SFC COLD FRONT...AND EXPECTED TO REACH
TO NEAR 1000 J/KG THROUGH EARLY-MID AFTERNOON.
ACCORDINGLY...COVERAGE/INTENSITY IS SLOWLY INCREASING WITHIN BROKEN
BAND OF CONVECTION...EXTENDING AT 1640Z FROM ABOUT 20 SW CLT TO 20 W
NBC AND MOVING NEWD 30-35 KT. VWP AND MODEL SOUNDING WINDS YIELD
FAVORABLE DEEP-LAYER SHEARS FOR BOWS AND SUPERCELLS...I.E. 60-70 KT
EFFECTIVE SHEAR...AND LOW LEVEL HODOGRAPHS ELONGATED BY 40-50 KT
LLJ. EXPECT INCREASING POTENTIAL FOR CONVECTIVE DOWNDRAFTS TO
TRANSFER MOMENTUM DOWNWARD FROM LLJ AS WELL...RESULTING IN DAMAGING
GUST THREAT WITH CONVECTION OVER REGION. WARM FRONT ANALYZED INVOF
VA BORDER SHOULD LIFT SLOWLY NWD...SPREADING FAVORABLE BOUNDARY
LAYER THETAE INTO EXTREME S-CENTRAL/SERN PORTION VA AS WELL.
&&
.AVIATION...
LINE OF SHOWERS AND THUNDERSTORMS EXPECTED TO FORM ALONG SFC FRONT
THAT IS CROSSING THE CENTRAL APPALACHIANS. AREAS OF IFR WILL
CONTINUE UNTIL FROPA...MTN RIDGES OBSCD. AFTER FROPA...ANTICIPATE
MUCH IMPROVED FLIGHT CONDTIONS WITH VFR CONDITIONS RETURNING TO
AREAS EAST OF THE MTNS. PERSISTENT CLOUDINESS IS EXPECTED TO
CONTINUE OVER THE MOUNTAINS WITH WINDWARD RAIN SHOWERS CHANGING TO
SNOW SHOWERS. STRONG SFC WINDS AND TURBULENCE ARE EXPECTED TO
CONTINUE THROUGH THE TAF PD.
&&
.PREVIOUS DISCUSSION...
(ISSUED 1101 AM EST SAT FEB 4 2006)
SHORT TERM (REST OF TODAY)...
COMPLICATED FORECAST THIS AFTERNOON. 996 MB SFC LOW ALONG OH RIVER
VCNTY HTS WILL CONTINUE TO RAPIDLY DEEPEN AND MOVE NORTHEAST THIS
AFTN. ASSOCIATED SFC COLD FRONT EXTENDS SOUTH FROM THE LOW AND IS
INTO WRN VA/NC. AT 15 UTC FRONT WAS FROM CRW-TNB LN. TRIPLE POINT
INFLECTION (SECONDARY LOW PRESSURE CENTER) WAS OVER NW NC WITH
WARM FRONT EXTENDING ENE ACROSS EXTREME NRN NC INTO SOUTHEAST
VA...ALONG A UKF-DAN-RIC LINE. AIRMASS SOUTH OF THIS WARM FRONT IS
SOUPY WITH SFC DEWPOINTS IN THE U50S. THIS BOUNDARY...ALONG WITH
COLD FRONTAL BOUNDARY WILL BE THE FOCUS FOR DEEP CONVECTION THIS
AFTN...POTENTIALLY SVR PER STRONG LOW LEVEL SHEAR AND STEEP MID
LEVEL LAPSE RATES.
THERE HAVE ALREADY BEEN A COUPLE SPOTTER REPORTS OF PEA SIZE HAIL
VCNTY OF TNB ASSOCIATED WITH TSRA IN ADDITION TO A SUDDEN STRONG
WIND GUST WITH FROPA. THIS FRONT WILL CROSS THE ENTIRE CWA THIS
AFTN...THE GREATEST THREAT FOR SVR DEEP CONVECTION CONFINED TO
AREAS ALONG AND SOUTH OF TRIPLE POINT LOW. NORTH OF
BOUNDARY...AIMASS MAY BE TOO STABLE TO MIX DOWN THE WIND.
ATTM WILL LEAVE GRID TEMPS ALONE. WE ARE FCSTNG TEMPS TO RECOVER
INTO THE 50S AS THE WARM FRONT PUSHES NORTH. BIG QUESTION IS
WHETHER WARM FRONT CAN MOVE NORTH FAST ENOUGH B4 THE COLD FRONT
GETS HERE...THUS SENDING THE TEMPS IN THE OTHER DIRECTION.
ASIDE FROM THE SVR POTENTIAL...SECOND DELIMA IS SNOW FCST AND NEED
FOR HEADLINES TONIGHT AND SUNDAY FOR WINTRY PRECIP. WRN AREAS WILL
LIKLEY SEE A CHANGE OVER TO SNOW BY SUNSET WITH AN ACCUMULATING
SNOW FOR OUR FAR WRN COUNTIES...FIRST FROM THE DEEPER WRAP AROUND
MOISTURE FROM THE OH VALLEY LOW...THEN MORE TO A PURE UPSLOPE SNOW
EVENT FOR THE WINDWARD SLOPES IN THE FAR WRN CWA LATER TONIGHT
AND SUNDAY...THE MOISTURE PROFILES BECOMING SHALLOWER WITH TIME.
BASED ON THE QPF...A WARNING MAY BE NEEDED FROM GREENBRIER
NORTHWARD...UPWARDS OF 8 INCHES POSSIBLE IN THE MTNS NW OF
LEWISBURG. FARTHER SOUTH...AMOUNTS WILL BE HIGHLY VARIABLE...AN
INCH IN THE MTN VALLEYS...BUT UPWARDS OF 3 INCHES AT ELEVATIONS
ABOVE ABOVE 3000 FEET...COULD SQUEEK OUT 4 INCHES AT FLAT TOP
WV...MT ROGERS VA...BEECH MTN NC. SINCE THE ACCUMULATION WILL BE
SO ELEVATION DEPENDENT...SEE NO NEED FOR A WARNING...ALTHOUGH MAY
ISSUE A SNOW ADVISORY FOR THESE AREAS WITH THE AFTN FCST
PACKAGE. INSTEAD OF A SNOW ADVISORY HEADLINE MAY CONSIDER A
WINTER WEATHER ADVISORY FOR COMBINATION OF SNOW AND STRONG WIND.
AS FOR THE WIND...THERE WILL BE A BURST OF WIND WITH FROPA...25-35
MPH...THEN SECONDARY INCREASE IN THE WIND OVERNIGHT AS THE
SUBSIDENCE AND GRADIENT WIND INCREASES IN THE WAKE OF THE
DEEPENING LOW. FCST CROSS BARRIER FLOW LATER TONIGHT AND EARLY
SUNDAY IS ABOUT 45 KTS. THIS MAY REQUIRE A HEADLINE FOR ADVISORY
CRITERIA WIND IN THE MTNS...BUT AGAIN...MAY CHOOSE TO COMBINE IT
WITH THE WSW.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...WINTER STORM WATCH FOR WVZ045 FROM 6 PM SATURDAY TO MIDNIGHT
MONDAY.
&&Hazardous weather outlook, Feb 4, 5:10 AM EST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 510 AM EST SAT FEB 4 2006 NCZ005-006-VAZ044>047-058-059-051015- ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 510 AM EST SAT FEB 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY THREAT FROM ANY SEVERE STORMS THAT DEVELOP WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. WVZ045-051015- GREENBRIER- 510 AM EST SAT FEB 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WATCH HAS BEEN ISSUED AND IS IN EFFECT FROM 6:00 PM TONIGHT UNTIL MIDNIGHT SUNDAY NIGHT. RAIN WILL CHANGE TO SNOW LATE THIS AFTERNOON AS A STRONG COLD FRONT MOVES THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SNOW SHOWERS WILL CONTINUE THROUGH SUNDAY NIGHT. WESTERN SECTIONS OF GREENBRIER COUNTY COULD GET 6 TO 10 INCHES OF SNOW. IN ADDITION...WIND WILL BE GUSTING BEHIND THE FRONT TONIGHT AND SUNDAY. WINDS GUSTS UP TO 35 MPH ARE POSSIBLE...ESPECIALLY AT HIGHER ELEVATIONS. THIS WILL LEAD TO BLOWING AND DRIFTING SNOW. NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER SNOWFALL REPORTS WILL BE NEEDED TONIGHT THROUGH SUNDAY NIGHT. VAZ007-009-010-WVZ042-043-051015- TAZEWELL-SMYTH-BLAND-MERCER-SUMMERS- 510 AM EST SAT FEB 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT RAIN WILL CHANGE TO SNOW LATE THIS AFTERNOON AS A STRONG COLD FRONT MOVES THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SNOW SHOWERS WILL CONTINUE THROUGH SUNDAY NIGHT. 1 TO 3 INCHES OF SNOW ARE POSSIBLE BY SUNDAY NIGHT. IN ADDITION...WIND WILL BE GUSTING BEHIND THE FRONT TONIGHT AND SUNDAY. WINDS GUSTS UP TO 35 MPH ARE POSSIBLE...ESPECIALLY AT HIGHER ELEVATIONS. THIS WILL LEAD TO BLOWING AND DRIFTING SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER SNOWFALL REPORTS WILL BE NEEDED TODAY THROUGH SUNDAY NIGHT. NCZ002-VAZ011>014-016>020-WVZ044-051015- ALLEGHANY-GILES-WYTHE-PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG-BATH- MONROE- 510 AM EST SAT FEB 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NCZ001-018-VAZ015-051015- ASHE-WATAUGA-GRAYSON- 510 AM EST SAT FEB 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT RAIN WILL CHANGE TO SNOW THIS AFTERNOON AS A STRONG COLD FRONT MOVES THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SNOW SHOWERS WILL CONTINUE THROUGH SUNDAY NIGHT. 1 TO 3 INCHES OF SNOW ARE POSSIBLE BY SUNDAY NIGHT. IN ADDITION...WIND WILL BE GUSTING BEHIND THE FRONT TONIGHT AND SUNDAY. WINDS GUSTS UP TO 40 MPH ARE POSSIBLE...ESPECIALLY AT HIGHER ELEVATIONS. THIS WILL LEAD TO BLOWING AND DRIFTING SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER SNOWFALL REPORTS WILL BE NEEDED TODAY THROUGH SUNDAY NIGHT. NCZ003-004-019-020-VAZ022>024-032>035-043-051015- SURRY-STOKES-WILKES-YADKIN-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST-HENRY- 510 AM EST SAT FEB 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA... SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Feb 4, 1:02 PM EST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 102 PM EST SAT FEB 4 2006 NCZ003>006-019-020-VAZ032>035-043>047-058-059-042115- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO... YADKINVILLE...STUART...ROCKY MOUNT...BEDFORD...AMHERST... MARTINSVILLE...DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON... KEYSVILLE 102 PM EST SAT FEB 4 2006 ...SEVERE WEATHER POSSIBLE EAST OF THE BLUE RIDGE THIS AFTERNOON... A STRONG COLD FRONT IS CROSSING THE MOUNTAINS...AND WILL MOVE EAST INTO SOUTHSIDE VIRGINIA...AND THE PIEDMONT OF NORTH CAROLINA THIS AFTERNOON. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ALONG THE FRONT AND RACE EAST ACROSS THE AREA. THE GREATEST THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. PLEASE STAY TUNED TO WEATHER RADIO OR YOUR FAVORITE TELEVISION OR RADIO STATION FOR POSSIBLE WATCHES OR WARNINGS.
Special weather statement, Feb 4, 2:33 PM EST, 32 minutes before
ZCZC WBCSPSRNK DEF TTAA00 KRNK 041924 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 233 PM EST SAT FEB 4 2006 NCZ004>006-VAZ017-018-022-023-032>035-043>045-058-042130- ROCKINGHAM NC-STOKES NC-CASWELL NC-PATRICK VA-HALIFAX VA-FLOYD VA- FRANKLIN VA-CRAIG VA-BOTETOURT VA-AMHERST VA-PITTSYLVANIA VA-HENRY VA- ROANOKE VA-BEDFORD VA-CAMPBELL VA- 233 PM EST SAT FEB 4 2006 ...SHOWERS AND THUNDERSTORMS THIS AFTERNOON... AT 230 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM 5 MILES SOUTHWEST OF WHITE SULPHUR SPRINGS IN WEST VIRGINIA TO 5 MILES EAST OF WALNUT COVE IN NORTH CAROLINA MOVING EAST AT 40 MPH. THESE STORMS COULD PRODUCE SMALL HAIL AND WIND GUSTS UP TO 45 MPH. LOCALLY HEAVY RAIN MAY RESULT IN PONDING OF WATER IN POOR DRAINAGE AND LOW LYING AREAS. THIS ACTIVITY SHOULD REACH THE LEXINGTON AREA BY 300 PM....THE ALTAVISTA AREA BY 330 PM AND THE DANVILLE AREA BY 345 PM. PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4. 07
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 3:17 PM EST | Winter Weather Advisory | RNK | Grayson, Smyth, Tazewell | 33 hr |
| Feb 4, 4:08 PM EST | Severe Thunderstorm Warning | RNK | Halifax | 24 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.